Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Stress and the pill

 - UBBFriend: Email this page to someone!    
Author Topic: Stress and the pill
CSandSourpatch
Activist
Member # 95598

Icon 1 posted      Profile for CSandSourpatch     Send New Private Message       Edit/Delete Post   Reply With Quote 
I gave a quick search of the site, but all I could find about stress affecting the pill was about it affecting withdrawl bleeds.

However, I think I have something rather the opposite going on.

I had to get my wisdom teeth out this morning, and I was extremely anxious about this, even though I've had them (well, the other half of them) out before. I was highly upset, and I have been spotting a little all day.

My roommate has not had her period recently (she is not on any sort of birth control, but we have more or less synced up this year), so the only conclusion I'm coming to is that the stress and fear of the surgery (which went well--though the sedatives they put me on really messed me up for a few hours to the point where I was shouting and crying for the 20 or so minutes I had of recovery in the practice) caused a little bit of spotting.

I'm not having a full-on bleed or anything, but I'm curious if this is a documented side effect of stress on the pill, and if there is any possible way that the sedatives could have messed with my system as well. I know you cannot tell me whether or not this is what I am experiencing, of course--I'm just wondering if my guesses even have merit, or a little random spotting just happened to coincide with the events of today, as I have also had spotting here and there in the past 2 years I've been on the pill.

I was not prescribed any antibiotics after the surgery (the surgeon deemed them unnecessary because I have no history of infection and did not appear to be at any visible risk for infection as he completed the surgery), so that is not the issue. I'm mostly concerned that, if by some chance the sedatives used could have (and may still) affect the pill's effectiveness, I take the proper precautions in terms of sex for the short-term.

Thanks! [Smile]

Posts: 81 | Registered: Apr 2012  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post   Reply With Quote 
It's unlikely that the stress you experienced today didn't cause spotting, but if you've been stressed for awhile leading up to today, then it is possible that's the cause. Per the sedatives, I'm really not sure. Of course, it could also just be random spotting that happened to coincide with your surgery today, and there's no way to know for sure, but stress definitely could have played a part.

I'm not aware of any interactions between sedatives and hormonal birth control, but you can always phone the clinic or a pharmacist and ask.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5758 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3